Follow up to weaning off a ton of anti depressants
Thanks everyone for your support for my tapering off of so many medicines at once. This is a new Dr. for me and he has been in practice for over 40 years but I explained that I did not want to withdrawl (withdrawal) so many at once.
He said why not and i thought it was too much on my body and the effexor "brain zaps" (he said he never heard of that) and I know I have missed a dose. I am confused. Anyway he said we would start off with one withdrawl (withdrawal) of the seroquel xr that I take to sleep -it is at 150mg. He would like me to tonight to take the Trazadone at 75mg and if i don't fall asleep in a half hour then take the other half. The next night take the seroquel and do this every other day for about 5-7 days then drop the seroquel xr. Anyone have any feedback. I still don't feel comfortable. Shouldn't he just lower the dose....
Hi Don't listen to him you will relapse and be in a terrible state you might get hospitalised,
what an idiot !!!!!!!!
Dr's do not acknowledge withdrawals though they are very real I came off effexor cold turkey through a Dr's fault and I suffered like a dog.
Contact my support group CITA they help people come off these drugs very very slowly one at a time and you don't start the next tablet till you are over the first etc. Theres no race we need to beable to function, take your usual dose and don't do anything till you
find out how to do it one at a time very slowly.
CITA are on the web.
Take care let me know how you get on !!
Thanks so much! I have never heard of that support group. I really appreciate the info. was not real sure what this dr. is doing. i know more about medicine withdrawl (withdrawal) then him? I am so confused he has been a psychiatrist for over 40 years. thanks again for your response.
I am sure you can e-mail them, I do have a book by them called back to life and it tells you how to reduce different anti-depressants. tranquillisers could try and root it out.
Let me know which anti-depressants you plan to wean off first.
Thank you so much for your help. I really appreciate you responding. Well the Dr. thought of going with the Seroquel xr first. I am on 150 mg at night and he wants me to switch to Trazadone 75-150 mg. I know I can't split the seroquel xr since it's extended.
He also wanted me to taper my Xanax 1 mg 4 x's a day to Kolonopin 1 mg 3 x's a day. Any suggestions.. I appreciate it again. Thanks.
Hi, do you mean he wants you to completely stop the Seroquel and substitute it with Trazadone?
I take Seroquel XR and the first thing that happens if I miss a dose is that I will be awake all night! So I understand your concern!
I think it would be a better idea for you to reduce to 100mg of Seroquel Xr and take trazadone if needed, do this for a week and then go to 50mg of Seroquel etc.
I think that would be enough to wean off at one time, it does seem as though this doctor is rushing things.
Ask about my idea and see what he says, hopefully he will be open to suggestions!
He is very open to any suggestions and I really like your idea of lowering your dose... It;s just that they are xr so i can't split them. I guess I will ask him for the next dose to order. He wanted me to withdraw from all my medicine by skipping every other day. I am on a lot. First I have effexor xr 150 i tapered from 225 and that was hell. they were introducing prozac at 40 mg, then i take xanax 4 times a day at .5 and then the seroquel at night at 150 mg. He is my new Dr. and don't like any of them but his withdrawl (withdrawal) methods -hmmmm. I don't get it since he has been practicing for so long. Wanted me to take Effexor every other day, take the prozac away --by doing every other day, and take one xanax and then one kolonopin until i drop the kolonopin. This is all so crazy. When I was being introduced to the Prozac I switched doctors..
Thanks again for all of your help.
I just spoke with a pharmacist and explained his plan. She said yes-that his withdrawl (withdrawal) is one option of doing the withdrawl (withdrawal). She said she would follow his instruction and then if not feeling well to call him. Hmmm
It's Lorraine, it sounds too quick to me the brain does not like sudden changes it's too much of a drop too quickly.
Ok in our group you would reduce by 25 mg's on one day of the week eg a Monday the other days you have your normal dose, do this every Monday till you feel ok to do another drop again. One lady in our group did this for three weeks then the next drop 25 mg's on 2 nights spread out eg a Monday and a Saturday and have normal dose other nights. Do you get the picture ?
Do hope this has helped you abit I understand the anxiety of doing it too quickly many people do it too quickly then they think they have relapsed when in fact it is withdrawal.
We need to beable to function whilst doing it, you will get some withdrawals but the slower
the better this is not a race. Our brains have been chemically altered withdrawals are you brain trying to come back to life.
Good Luck add me as a friend and i'll support you whilst you do it !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.